Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Child has chest congestion, blocked nose. Took antibiotic and montair. Side effect of its prolonged use?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2534 Questions
Question
Dear Sir's
My child has been taking montair 10 for the past 2 years . It has been helping him to a certain extent but what concerns me is the side effect of it s prolonged usage . Every 2/3 months he gets into a bad chest congestion hoarse chest burning cough and nose block which needs to be treated with antibiotics . Please advice about montair
Posted Thu, 18 Apr 2013 in Asthma and Allergy
 
 
Answered by Dr. Sumit Bhatti 37 minutes later
Hi,

Thank you for your query.

1. Montelukast sdium (Montair) is a useful and well tolerated medication in children.

2. I would recommend only 4 mg or 5 mg per day as a maintenance dose since he is only 11 years old.

3. Do not discontinue the drug abruptly. It may be tapered down.

4. It has it's share of side effects, some paradoxical like cough and running / blocked nose and so on.

5. Most normal children also tend to have two to three episodes of URTI (doctor.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Child has chest congestion, blocked nose. Took antibiotic and montair. Side effect of its prolonged use? 14 hours later
Dr Sahab
My concern about montair also concerns my child getting tinitus (ringing in ear) . Although montair is helping but it has caused tinitus in him it seem s . His complain is he can hear a continous whislting sound in his ear especially when he cups it ! i had gone for tympanometry and his ear pressure vary vastly from 105 in left and 27 in right . This whistling started after a bomb in diwali festival bursted very close to him which i thought would go away eventually but it has lessened but not gone !!
Thank You
Regards
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for writing back.

1. Montelukast does not usually cause tinnitus.

2. The damage to the ear due to the diwali cracker is a more likely cause for tinnitus.

3. Is his PTA (Pure Tone Audiogram) normal? Does he have any hearing loss? Are his eardrums normal?

4. Are these Tympanometry pressures neagtive or positive? Can you upload the Tympanometry Graph / Recording?

5. If you can provide these reports, further treatment options may be discussed.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor